Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Yeungnam Med Sci > Volume 30(2); 2013 > Article
Case Report A Case of Aggravated Hyperplastic Gastric Polyps after Treatment with Long-term Proton Pump Inhibitors.
Ho Tae Kim, Jong Wan Park, Seok Hyeon Eom, Tae Yeung Kwak, Hong Suk Hwang, Yeung Sung Kim, Dong Hyup Kwak, Jung Hee Kim
Journal of Yeungnam Medical Science 2013;30(2):141-144
DOI: https://doi.org/10.12701/yujm.2013.30.2.141
Published online: December 31, 2013
1Department of Internal Medicine, Kwak's Hospital, Daegu, Korea. md02618@gmail.com
2Department of Pathology, Kwak's Hospital, Daegu, Korea.
  • 1,661 Views
  • 1 Download
  • 1 Crossref
  • 0 Scopus

Hyperplastic gastric polyps (HPPs) are the most common type of gastric polyps. They are assumed to be caused by chronic inflammation and regenerative proliferation, although this has not been clearly investigated yet. Many studies suggested the development of fundic gland polyps and carcinoid during long-term proton pump inhibitor (PPI) therapy, but the relationship between PPIs and HPPs is still unclear. We encountered a patient who showed aggravation of HPPs after long-term use of PPIs. A 58-year-old male patient with liver cirrhosis visited our hospital because of hematemesis. We started PPI medication after confirming esophageal variceal bleeding and duodenal ulcer with blood clot in its base via emergency endoscopy. He took PPIs for three years because of an intractable duodenal ulcer. There was a marked increase in the size of the pre-existing polyps and in the development of new polyps. We presumed that the PPIs caused the aggravation of the HPPs, so we stopped their administration. After five months, the HPPs shrank and the polyps were partially degraded. More prospective studies are needed to investigate the relationship between HPPs and PPIs.

Related articles

JYMS : Journal of Yeungnam Medical Science